MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR TRAUMACATH, 35CM; N/A

INTEGRA NEUROSCIENCES PR TRAUMACATH, 35CM; N/A
Model Number INS8420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Cerebrospinal Fluid Leakage (1772); Headache (1880)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch report (mw5109804) was received on (b)(6) 2022 with the following information: "caller called to report that she has had seven (7) revisions with her shunt valve.She had experienced internal lacerations, frozen shoulder, adhesions, abdominal wounds that would never heal, csf leakage, headaches and increased pulse rate.She could feel sharp edges from the device in her abdomen.With each revision the surgeon would note that the device is defective, the pop off would not function correctly.When she should have 25 ml of pressure relief, she would get 3ml.Reporter states that she on bedrest for a year and was so depressed prior to her last surgery that she asked the doctor to let die on the table.She no longer feels suicidal due to complete removal of the system and states that her life has improved, but she will never be the same." integra received additional/clarifying information from the patient via telephone conversation on 5/15/2022 as follows: the integra product in question is traumacath, 35cm (ins8420) which was used concomitantly with the medtronic shunt.Patient advised that the integra catheter was not the fault of her injuries/revision procedures and alleged that the shunt was the fault as it would lacerate and stab her which led to the revision procedures.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The traumacath, 35cm (ins8420) was not returned for evaluation; therefore, an evaluation for root cause of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.However, as per additional information received from the customer (patient) traumacath ins8420/ lot 5264875 was used concomitantly with the medtronic shunt.The client specified that the reported condition was not related to the use of integra¿s traumacath ins8420; instead, the reported condition was related to the use of the medtronic shunt which would ¿lacerate her and was stabbing her¿ leading to revision procedures.The complaint also mentions that ¿the surgeon would note that the device is defective, the pop off would not function correctly¿: the traumacath ins8420 has no parts that ¿pop-off¿; therefore, it is concluded that the catheter is not related to the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
TRAUMACATH, 35CM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14715554
Report Number2648988-2022-00010
Device Sequence Number2201627
Product Code JXG
UDI-Device Identifier10381780023890
UDI-Public10381780023890
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberINS8420
Device Catalogue NumberINS8420
Device Lot Number5264875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date06/29/2022
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC VALVE SHUNT STRATA LUMBAR PERITONEAL
Patient Age50 YR
Patient SexFemale